advertisement
Question
Posted by: Gesiggie | 2010/10/23

Weird drome

Ek was van Jan. 2010 op 5mg Cipralex en Psigiater het dit so 3 weke gelede verhoog na 10mg Lexamil. Ek het egter so sleg op die Lexamil gevoel dat ek nou glad nie meer die anti depros drink nie.

Dis vandag al 7 dae later en ek voel okay in die dag. Ek drink slaappille al vir meer as 2 jaar a.g.v. ''n kroniese reflux wat my ongemaklik maak (het al baie toetse deur Gastro Ent. gehad en ek neem Nexium daarvoor omdat ek Gastric patches het en Barrets onder aan LES).

Ek hoop werklik om sonder die anti depros te kan klaar kom en ek voel okay behalwe vir die weird drome... Is die drome ''n teken van depressie wat nou nie meer met pil behandeling kry nie? Ek het ope-hart shirurgie gehad in 2008 en daarom het ek die depressie. Vir hoe lank sal ek dan nog afhanklik wees van anti depros?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Some antidepressants cause bad dreams in some people, but this effect, if this is what happened, should be over by now. Discus this with your psychiatrist. For instance, some of the older antidepressants can also help to reduce stomach acid. You need a really experienced psychiatrist to take all of the different factors into account. For instance, quite a number of meds can cause an increase in dreams, including some used to treat heart and other problems ; and some people experience bad dreams after major heart surgery.
As for how long one needs to be taking an antidepressant, it depends, for a first episode, maybe 9 months, then a gradual reduction and you might remain well, If its a second, and even more if its a third episode, most psychiatrists would recommend staying on the antidepressants long-ter,.
Personally, in a situation like yours, I would ask about someone who can treat your depression and other symptoms with CBT ( Cognitive-Behaviour Therapy ) a form of psychotherapy ( talking therapy ) which is sensible and business-like, and effective in treating depression ( as effective as antidepressants ) and helping you to gain control of such symptoms

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: cybershrink | 2010/10/24

Some antidepressants cause bad dreams in some people, but this effect, if this is what happened, should be over by now. Discus this with your psychiatrist. For instance, some of the older antidepressants can also help to reduce stomach acid. You need a really experienced psychiatrist to take all of the different factors into account. For instance, quite a number of meds can cause an increase in dreams, including some used to treat heart and other problems ; and some people experience bad dreams after major heart surgery.
As for how long one needs to be taking an antidepressant, it depends, for a first episode, maybe 9 months, then a gradual reduction and you might remain well, If its a second, and even more if its a third episode, most psychiatrists would recommend staying on the antidepressants long-ter,.
Personally, in a situation like yours, I would ask about someone who can treat your depression and other symptoms with CBT ( Cognitive-Behaviour Therapy ) a form of psychotherapy ( talking therapy ) which is sensible and business-like, and effective in treating depression ( as effective as antidepressants ) and helping you to gain control of such symptoms

Reply to cybershrink
Posted by: Maria | 2010/10/23

Dit kan onttrekkingsimptome wees. Het jy net eenvoudig gestop, of het jy geleidelik minder gedrink?

Reply to Maria

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement